Announcement

Collapse
No announcement yet.

Enough

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • #16
    Originally posted by Bosnic View Post
    I've been facing a problem for over a year, and I'm committed to resolving it, or at least understanding it. I will briefly explain it.

    A little more than a year ago, I took a drug called Accutane (Wiki) for acne. It's a retinoid, which means it's related to Vitamin A. It was previously a chemotherapy drug, and it's possible side effects mimic Vitamin A toxicity.

    After a month on the drug, I stopped taking it because I began getting side effects: hair loss, joint pain, irritability. I have reason to believe it has lowered my bone density in some areas.

    But the problem is I'm still feeling side effects. My bone density is that of an old granny with osteoporosis. And whenever I eat foods with pre-formed vitamin A (eggs, dairy, liver) my joint/bone pain gets much worse (mostly my spine), and I get hives on my back.

    I find it very strange how dietary vitamin A effects my body. Some theorize it's due to there still being traces of Accutane in me, thus any more vitamin A causes problem. Another theory is that it has altered my epigenome (kind of like genes, that can be altered during a person's lifetime). I really want answers. I've done tons of research, other people are in the same situation I am, and no one has an answer or a fix.

    I'm probably going to keep bumping this thread... I'm really desperate. I want to be able to eat eggs, dairy, liver, and other foods containing Vitamin A. Beta carotene doesn't seem to be a problem, unless consumed in very high doses (carrots, sweet potato).
    you're over-thinking it, get off the pimple drugs and lift weights

    Comment


    • #17
      The reason I brought up organic eggs is because, to me, it doesn't sound like your body is necessarily rejecting vitamin A... Given that you have no serious problems with beta-carotene, your body seems like it could be reacting to something else in the eggs and dairy you're eating. Google "recombinant bovine growth hormone," read about IGF-1...

      Comment


      • #18
        Give it time.
        I know, this advice sucks..
        But as someone who took accutane I can testify, that shit takes time to get out of your system.
        Slowly, moderately, get to a better shape - take walks, stay out in the sun, go to the beach and swim.
        After a while start with light lifting, dumbbells could be great.
        I ditched dairy completely and lowered my eggs consumption. You should try it.
        Everything is bad for something - How do you feel today?

        Comment


        • #19
          Originally posted by cavebabymama View Post
          I have no scientific, supplemental type input to add here, just anecdotal. I took Accutane like 9 years ago, before I knew anything about anything. It messed me up big time, for me the side effects were emotional (taking birth control just added to it). After taking it, I said in passing a few times that it was like it changed my genes because my skin went from the cystic acne type to completely unable to get any blemishes. Well, like I said, this was well before I knew anything about anything, and eventually my genes or whatever changed because I did start to get blemishes again, maybe like 3-4 years after I stopped taking Accutane. Knowing what I know now I would probably take liver cleansing/support supplements and just be mindful to be nice to my liver for a few years...
          Originally posted by MissJecka View Post
          I was on the Accutane regimen for nearly 3 years (Accuate, Sotret, and Amnesteem... each for one year) and it took me about 2 years to get back to normal. (I started at age 16 and stopped my freshman year of college.) The chapped lips, dandruff, dry eyes, and sun sensitivity went away in due time, but it just took a lot of time. The acne came back, too, about one year after stopping. Go figure that would be the first thing to come back!

          So, try some cleansing but also realize it may take time for some of these awful side-effects to go away.
          Originally posted by Emseven View Post
          I was on Accutane for one cycle -- so not quite a full year -- and while the negative side effects went away fairly quickly for me, I think it stays in your system for much longer than a couple months. (The good news is that the positive effects lasted ages. I was a poster girl for perfect skin for years.)
          I remember that the doctor had me sign a contract, basically, that I would remain on birth control for something like three years after finishing treatment (because getting pregnant on Accutane would lead to horrible birth defects). Maybe it was a better-safe-than-sorry scenario, but you may have longer than you thought to get it all out of your system.
          Definitely be kind to your liver. I know Accutane is hard on it.
          Sorry I can't be more helpful than that.
          All of your posts are helpful. I agree that supporting my liver/cleansing seems to be one of the many things I need to do.

          Originally posted by Nady View Post
          Heard about it. Most posts I've seen say it didn't help much. I'm not convinced enough to try it. And if I remember correctly, it's quite an expensive supplement.

          Originally posted by 2ndChance View Post
          The reason I brought up organic eggs is because, to me, it doesn't sound like your body is necessarily rejecting vitamin A... Given that you have no serious problems with beta-carotene, your body seems like it could be reacting to something else in the eggs and dairy you're eating. Google "recombinant bovine growth hormone," read about IGF-1...
          Thanks for you interest. I should clarify why I'm certain it's vitamin A: I've taken supplements with vitamin A in it that yielded the same problems, all the problem foods contain vitamin A (some fish, liver... foods with added vitamin A). And last but not least, there are hordes of people out there in the same boat I am. Beta-carotene is very very different than Vitamin A. Your body only converts a miniscule amount of beta carotene into actual vitamin A, which is why it is not a problem for me (and others in the same boat).

          Comment


          • #20
            45mg daily of Vitamin K2 + ancillary supplementation ( a/e/d/boron/etc)

            done

            vitamin k osteoporosis japan - Google Scholar
            Optimum Health powered by Actualized Self-Knowledge.

            Predator not Prey
            Paleo Ketogenic Lifestyle

            CW 315 | SW 506
            Current Jeans 46 | Starting Jeans 66


            Contact me: quelsen@gmail.com

            Comment


            • #21
              i took accutane about 5 years ago. Shit messed my hormone system pretty bad and it took two years for things to start looking normal again. I could not even continue my full dose time frame because of how wacked it made my body, physically and mentally.

              Comment


              • #22
                I took a round of Accutane in high school, though knowing what I know now I don't think I would have done it if I could go back. I'll be honest, other than flaky skin and chapped lips I never had any of the more serious symptions. I continued to do cross country just fine while on Accutane. Man I feel like I got of way lucky.

                Still... learning what that drug has done to people in the future... I am pretty scared. Apparently it is a linked precursor of Crohn's and IBS. I always get paranoid if I have a slightly difficult bowell movement. I'll definitely keep myself updated on this thread.

                Comment


                • #23
                  I know that cilantro helps the body chelate metals - is there any herb that helps the body shed excess Vitamin A? If there is, I would suggest that. Otherwise, maybe just a lot of liver support? It's going to be working overtime to get it all out and it will probably take awhile, unless you've got something to help it along more quickly.

                  Comment


                  • #24
                    Originally posted by lexie View Post
                    I know that cilantro helps the body chelate metals - is there any herb that helps the body shed excess Vitamin A? If there is, I would suggest that. Otherwise, maybe just a lot of liver support? It's going to be working overtime to get it all out and it will probably take awhile, unless you've got something to help it along more quickly.
                    I've been looking into that. A few things that might help get rid of excess Vitamin A/Accutane:

                    - Glucuronic acid
                    - Lecithin

                    Comment


                    • #25
                      I understand this is a very rare case, but I'm hoping someone out there has something to share.

                      Comment


                      • #26
                        Seems like a dead end now. Plenty of people are going through this on the internet, and haven't found any solutions.

                        I tried.

                        Comment

                        Working...
                        X